Results 1 to 7 of 7
  1. #1
    Carrie E is offline Junior Member
    Join Date
    Jul 2008
    Location
    Wilmington, North Carolina, .
    Posts
    8

    Default subutex and paxil (sick sick sick)

    now that i'm tappering down off SUB, my doctor put me on paxil. i asked for paxil b/c i took it for 2 years 7 years ago and it worked great for me. anyhow i left the doctors office with my paxil and a smile hoping that this would really help coming off the SUB. wow. about 10 minutes after taking the paxil i felt as if i was swimming in my head. a dizzy yet blurry water feel. anyhow i came home to my regular routine and all of a sudden i was in the bathroom. extreme stomach pains until i fell out on the floor and my kids had to call my mom. my mom arrived and was crying b/c i was on the floor unable to move, get up , and barely open my eyes. the stomack pain i will say was worse than labor pains. this lasted for about 20 minutes and then my strength came back and i was better. needless to say i never touched the paxil again and i am currently down to 6 mg. a day of SUB. has anyone had this type of reaction with the SUB and an Antidepressant? or that type of reaction with SUB and any other prescribed medication. i talked with my doctor right after this episode and he was floored and told me not to touch the paxil again and we would try and find something else. if anyone can give any insight to what might have happened to me that night i would be greatly appreciative. i don't think there has ever been a point in my life that i was that scared. i honestly felt like i was dying. this happened about one month ago. i haven't even taken my vitamins since then out of fear. i know it sounds crazy but after that experience you tend to be a bit shell shocked. i wish i would have had that experience the first time i took a percocet lol oh well. thanx for listening.

  2. #2
    OldVet is offline Junior Member
    Join Date
    Jul 2008
    Location
    Nashville, TN, USA.
    Posts
    7

    Default

    Suboxone mixed with an SSRI (especially Paxil) is usually not a problem, but it can cause a nasty condition called Serotonin Syndrome in some people. Your doctor knows best (we hope), but I'm thinking it's worthwhile for you to look into the condition.

  3. #3
    nathan is offline Junior Member
    Join Date
    Jul 2008
    Location
    sarasota, florida, USA.
    Posts
    12

    Default

    THank God you didn't get on Paxil!! Check out paxilprogress.org to see what I'm talking about!! Paxil can do relly strange things to people wether totally sober or not. Me I went through about a month of detox from Paxil alone! I'm still feeling the brain zaps from that stuff and it's been since June 11th! Right after I stopped taking Paxil I decided to get off SUB. Don't really know if that was a great idea. I stopped taking the sub a month (july 4th) after stopping the Paxil. I think I might have created the perfect storm by doing that because my with drawals are still going. I'm deffinetly not a DR. but I have been on a bout 6 different anxiety/depression medications in the last 3yrs, and from my experience there is no perfect pill out there. Peronally I would recommend getting therapy over taking medication any day. Don't forget that being on drugs messes your mind up pretty bad, as does the SUB. If I had to give some advice it eould be to wait to take the anxiety/depression meds after a couple months of detox from SUB. Just so you have a clearer head of what your mind really needs.

    Good Luck
    NATE

  4. #4
    KB
    KB is offline Senior Member
    Join Date
    Feb 2008
    Location
    nashville, tn, .
    Posts
    487

    Default

    for depression, st. johns wort, 5htp, samE, and rhodiola have been proven to be just as effective as the ssri's without the side effects! they naturally raise your serotonin levels and fix the problem--they don't just cover up symptoms. also the aminos DLPA and tyrosine are great for depression. a complete free-form amino blend will really help--they get the neurotransmitters back in sync--drugs just mess them up worse!

    robin

  5. #5
    OnMyWay's Avatar
    OnMyWay is offline Senior Member
    Join Date
    Aug 2007
    Location
    New York, NY
    Posts
    4,778

    Default

    Robin--if you are on an SSRI already, would you have to completely stop taking it before switching to those supplements? i think i remember reading once that it was dangerous, for example, to take an ssri with st johns wort..something like that.

  6. #6
    KB
    KB is offline Senior Member
    Join Date
    Feb 2008
    Location
    nashville, tn, .
    Posts
    487

    Default

    quote:Originally posted by OnMyWay

    Robin--if you are on an SSRI already, would you have to completely stop taking it before switching to those supplements? i think i remember reading once that it was dangerous, for example, to take an ssri with st johns wort..something like that.
    you can combine them at much smaller doses, but ALWAYS ask your dr. first!! they actually work so well that you really don't need to combine them and no side effects! they don't work overnight--it takes a couple of weeks, but i really didn't wait to start the supps--i just stopped the ssri and started the supps the next day. some people say wait a week or 2--i'd ask my dr. first.

    robin

  7. #7
    Carrie E is offline Junior Member
    Join Date
    Jul 2008
    Location
    Wilmington, North Carolina, .
    Posts
    8

    Default

    heys all of you. thank you so much for your responses. i do feel everything in each comment was very informative. i did make the decision to not take any AD until i am completely off the SUB like NATHAN sugested. i have noticed that my body is not taking any medication properly while i'm on the SUB. i have taken several diff. meds whether for quitting smoking to diff. AD and they all are reacting in strange ways my body never has. i can only assume the SUB is responsible for that. im 32 now and at 25 i took paxil for 2 years and it was really good for anxiety and panic problems however my doctor warned me it was one of if not the hardest AD to come off of. i came down on the paxil just like my doc. told me and i still almost lost it trying to get off of it. so i totally understand the extremness of AD also. i do think that the natural way ST> Johns like kellibear said is the way to go. last thing i want is to be stuck on some other freaking mind altering drug if i ever make it completely off the sub without loosing it i hope and pray that i have learned my lesson and had ENOUGH of being tied to something like a prisoner just to function as a normal human. i think back to the pre opiate days wow life was so much simpler. even with all the panic and anxiety that i had then it was bearable compared to now trying to quit pills and sub. thank you guys so much i'm so glad i found this site. and it feels good to know there are people that really care. i don't feel afraid here to say what i need and want to say. and if i can ever help anyone don't hesitate to ask.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.